Alert archive / Missouri / Special Weather Statements in 2017

Special Weather Statement, NWS Springfield, MO

March 25, 2017McDonald County, Missouri

NWS Springfield, MO issued this special weather statement at Mar 25, 2017, 3:32 AM CDT for McDonald County, Missouri. It was in force for 28 min. No storm report in the archive falls inside the area while it was in force.

The area

The outline as issued.

The facts

Issued
Mar 25, 2017, 3:32 AM CDT (08:32 UTC)
Expired
Mar 25, 2017, 4:00 AM CDT
In force
28 min
Issued by
NWS Springfield, MO

County McDonald County, MO

The radar

The Tulsa radar (KINX), 107 km from the middle of the area, began a volume at 08:35 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

The nearest sounding before it

Springfield, MO (KSGF), launched 00:00Z, 8.5 hours before the alert went out and 73 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Springfield, MO at 00:00Z on 2017-03-25Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 79 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Springfield, MO at 00:00Z on 2017-03-25The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 243 square meters per square second.1939587897Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
79 J/kg
Mixed-layer CIN
-3 J/kg
Mixed-layer LCL
517 m above ground
0-6 km bulk shear
46 kt
0-1 km storm-relative helicity
243 m²/s²
0-3 km storm-relative helicity
177 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.1

Open this sounding in Storm Lab

The text

As transmitted.

394 
WWUS83 KSGF 250832
SPSSGF

Special Weather Statement
National Weather Service Springfield MO
332 AM CDT SAT MAR 25 2017
 
MOZ101-250900-
McDonald MO-
332 AM CDT SAT MAR 25 2017

...SIGNIFICANT WEATHER ADVISORY FOR NORTHWESTERN MCDONALD COUNTY
UNTIL 400 AM CDT...

At 332 AM CDT, Doppler radar was tracking a strong thunderstorm 7
miles east of Grove, or 14 miles west of Pineville, moving north at
25 mph.

Nickel size hail will be possible with this storm.

Locations impacted include...
Dodge...                          Cayuga...
Tiff City...                      

PRECAUTIONARY/PREPAREDNESS ACTIONS...

To report severe weather, contact your nearest law enforcement
agency. They will relay your report to the National Weather Service
office in Springfield.

&&

LAT...LON 3676 9462 3677 9453 3676 9452 3654 9462
TIME...MOT...LOC 0832Z 193DEG 23KT 3662 9464 

$$

Hatch

What forecasters said that day

The local office's own words before this special weather statement went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Springfield, MO wrote its last area forecast discussion before this special weather statement went out at Mar 25, 3:07 AM CDT, 25 minutes earlier.

Area forecast discussion, Mar 25, 3:07 AM CDT, 25 minutes before
Area Forecast Discussion
National Weather Service Springfield MO
307 AM CDT Sat Mar 25 2017

.SYNOPSIS...
Issued at 232 AM CDT Sat Mar 25 2017

Larger band of showers and storms has shifted eastward into
eastern MO this morning with another area of storms developing
over northeast OK / southeast KS underneath the cutoff low
pressure system affecting the region. Stronger storms developed
further to the south over central AR / Northern LA in the vicinity
of a 50 knot low level jet and low level moist axis over the lower
Miss Valley.

Rainfall totals so far averaged around three quarters of an inch
over eastern and central portions of the forecast area, with
higher amounts around one and a half to two inches along an axis
from Gravois Mills to Bolivar to Cassville.

&&

.SHORT TERM...(Today and tonight)
Issued at 232 AM CDT Sat Mar 25 2017

Precipitation chances and coverage have been the main focus for
the short term forecast. As the upper low moves along the
Interstate 44 corridor, cooler mid level temperatures will
destabilize the region, especially during the afternoon. Even
though drier air will be advecting in from the southwest, it looks
like there will still be enough moisture around to warrant mainly
30-50% chances for showers with isolated thunderstorms through the
afternoon.

Will taper precipitation chances from southwest to northeast
through the evening as the system exits the region.

.LONG TERM...(Sunday through Friday)
Issued at 232 AM CDT Sat Mar 25 2017

Model output has been consistent with storm system movement across
the region during the upcoming work week, so will keep
precipitation chances going pretty much as they have been for the
past few days. Late Sunday into Monday, on open upper wave and
surface trough will move across the region. Dynamics and
instability look pretty meager so don't think we'll see much in
the way of severe storms.

The following system looks deeper with better instability so will
need to watch this one closely, not just for severe potential but
also persistent heavy rainfall as it moves slowly eastward,
allowing a longer moisture access period.

Temperatures through much of next week will remain near to
slightly below normal with lower diurnal temperature changes due
to increased cloud cover.

&&

.AVIATION...(For the 06Z TAFS through 06Z Saturday night)
Issued at 1124 PM CDT Fri Mar 24 2017

Storm system currently over Oklahoma is progged to move into
eastern Missouri by the end of the forecast period. Conditions
range from VFR out west in the dry slot to occasional IFR where
rain is still falling or has just ended.

With just scattered showers and isolated thunder overnight...will
expect mainly VFR with occasional MVFR ceilings. Winds have been
rather erratic during the evening and if they go light or
calm...could have issues with fog forming locally.

As the low passes through on Saturday and wrap around moisture
moves in...will see ceilings drop to MVFR in the afternoon and IFR
after sundown.

&&

.SGF WATCHES/WARNINGS/ADVISORIES...
MO...NONE.
KS...NONE.
&&

SYNOPSIS...Terry
SHORT TERM...Terry
LONG TERM...Terry
AVIATION...Gaede
Hazardous weather outlook, Mar 24, 10:34 PM CDT, 4 hours 58 minutes before
Hazardous Weather Outlook
National Weather Service Springfield MO
1034 PM CDT Fri Mar 24 2017

KSZ073-097-101-MOZ055>058-066>071-077>083-088>098-101>106-260345-
Bourbon-Crawford-Cherokee-Benton-Morgan-Miller-Maries-Vernon-
St. Clair-Hickory-Camden-Pulaski-Phelps-Barton-Cedar-Polk-Dallas-
Laclede-Texas-Dent-Jasper-Dade-Greene-Webster-Wright-Newton-
Lawrence-Christian-Douglas-Howell-Shannon-McDonald-Barry-Stone-
Taney-Ozark-Oregon-
1034 PM CDT Fri Mar 24 2017

This Hazardous Weather Outlook is for portions of the Missouri
Ozarks and extreme southeast Kansas.

.DAY ONE...Tonight.

Weather hazards expected...

  Limited Hail risk.
  Elevated Thunderstorm wind damage risk.
  Limited Lightning risk.

DISCUSSION...

  A strong storm system approaching the Ozarks from the west
  will bring chances for strong to isolated severe
  thunderstorms...mainly east of Highway 63 during the remainder
  of the overnight hours. The strongest storms will be capable
  of producing wind gusts over 60 mph and hail to the size of
  quarters.

.DAYS TWO THROUGH SEVEN...Saturday through Thursday.

  Other systems will affect the region Sunday night into Monday
  and again Wednesday into Thursday.

.SPOTTER INFORMATION STATEMENT...

 Spotter activation is not needed for the remainder of tonight.

&&

More detailed information can be accessed at:
http://www.weather.gov/sgf/sitrep

This product in graphical format...along with other weather...
hydrological and climate information...at
http://www.weather.gov/sgf

Gaede

In the hours before

Special weather statement, Mar 25, 3:32 AM CDT, 0 minutes before
Special Weather Statement
National Weather Service Springfield MO
332 AM CDT SAT MAR 25 2017

MOZ101-250900-
McDonald MO-
332 AM CDT SAT MAR 25 2017

...SIGNIFICANT WEATHER ADVISORY FOR NORTHWESTERN MCDONALD COUNTY
UNTIL 400 AM CDT...

At 332 AM CDT, Doppler radar was tracking a strong thunderstorm 7
miles east of Grove, or 14 miles west of Pineville, moving north at
25 mph.

Nickel size hail will be possible with this storm.

Locations impacted include...
Dodge...                          Cayuga...
Tiff City...

PRECAUTIONARY/PREPAREDNESS ACTIONS...

To report severe weather, contact your nearest law enforcement
agency. They will relay your report to the National Weather Service
office in Springfield.

&&

LAT...LON 3676 9462 3677 9453 3676 9452 3654 9462
TIME...MOT...LOC 0832Z 193DEG 23KT 3662 9464

Hatch

The office that day

Everything else NWS Springfield, MO issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Mar 24, 8:18 PM CDTSpecial Weather StatementSGFWebster, Wright42 min
Mar 24, 8:26 PM CDTSevere Thunderstorm WarningSGFWebster, Wright49 min
Mar 24, 10:09 PM CDTSevere Thunderstorm WarningSGFDent, Texas29 min
Mar 24, 10:49 PM CDTSevere Thunderstorm WarningSGFDouglas, Howell, Texas41 min
Mar 25, 3:56 AM CDTSpecial Weather StatementSGFNewton49 min

Nearby

Special Weather Statements in Missouri, 2017Every special weather statement in 2017

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.